ADVERTISEMENT

Q. My thyroid medicine makes me sick. Should it be changed?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 04, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

I have been diagnosed hypothyroid. I am currently taking WP Thyroid. I have taken Armour and Nature-thyroid. They all make me sick to my stomach. I tried adding generic T3 and it made my symptoms worse, that is, hair loss, cold hands and feet, weight gain, fatigue, GERD, and constipation. Would a synthetic T4 and T3 be better for me such as Tirosint and Cytomel?

#

Hello,

Welcome to icliniq.com.

I just read your query and from what you have mentioned it appears that you have hypothyroidism.

  • However, you have missed mentioning the thyroid function test results in detail, so as to enable me to suggest an appropriate drug for you.

Hope you revert with your thyroid function test results. Good luck.

Revert with more information to an endocrinologist online --> https://icliniq.com./ask-a-doctor-online/endocrinologist

Thank you doctor,

The last labs I had taken were as follows: T4 free 0.71 ng/dl, TSH 0.142 u(IU)/ml, Estradiol <5 pg/mL, FSH 128.7 mIU/mL, Iron 59 ug/dL, Vitamin B12 59 ug/dL, Vitamin D 25-Hydroxy 23.9 ng/mL, Progesterone <0.06 ng/mL, Testosterone Free 1.7 pg/mL, Testosterone Total 20 ng/dL, DHEA sulfate 24 ug/dL, T3 free 2.9 pg/mL. I was fasting at the time and had not taken any medications. I was taking bioidentical hormones as well, but have discontinued them because I was feeling worse on those.

#

Hello,

Welcome back to icliniq.com.

I just read each one of your test results and from what it reads, it appears that you are slightly over corrected for hypothyroidism.

  • Yes, you must take tablet Levothyroxine (Tirosint) 25 mcg once a day every morning on an empty stomach and you must eat only an hour later.
  • You need not take any other medicine along with Levothyroxine.
  • Repeat your thyroid function test after six weeks and get back.

Hope you find my advice of some benefit. Good luck.

Revert after six weeks to an endocrinologist online --> https://icliniq.com./ask-a-doctor-online/endocrinologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Thyroid levels gets increased after delivery. Why?

.. her reports, and it appears that she has postpartum thyroiditis. She can start tablet Carbimazole (Neo-Mercazole) 5 mg twice daily for four weeks and then repeat her thyroid function test to adjust her dose further. I hope you find my advice benef...   Read full

Thyroid problem.Taking homeopathy medicines. Female, 42, 5 feet. What should she do

Hi doctor, I am a 24 year old female. Suddenly, I am having large floaters in my eyes. Is it possible that it will decrease with time? How long will it take to decrease?   Read full

Can hypothyroidism cause joint pain, shivering and fever?

Hi doctor, I am a 24 year old female. Suddenly, I am having large floaters in my eyes. Is it possible that it will decrease with time? How long will it take to decrease?   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Nipah Virus: Stay Safe from This Deadly Disease
The recent speculation about the spread of the Nipah virus in a Southern State in India has surely brought jittery feeli...  Read more»
What to Do When Someone Turns COVID-Positive At Home?
COVID-19 pandemic has affected so many people, and many of them are advised for home care. This article explains the pre...  Read more»
Guidelines for Management of COVID-19 In Children
Amidst the concerns that children will be the target in the third wave of COVID-19, they have come up with certain guide...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.